Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 587, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 18, 2001, 11:26 PM CDT for Bryan County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 18, 2001, 11:26 PM CDT (04:26 UTC)
- Expired
- Sep 19, 2001, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 12:00 AM CDT | Hail 0.75 | Durant, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
791 WUUS54 KOUN 190427 SVROKC OKC013-190515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1126 PM CDT TUE SEP 18 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1215 AM CDT * AT 1126 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MEAD...OR JUST SOUTHEAST OF LITTLE CITY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ACHILLE...ARMSTRONG...BLUE... CALERA...DURANT...MEAD...SILO AND LAKE TEXOMA. HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3413 9655 3396 9658 3378 9638 3401 9616 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:30 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 18, 9:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE SEP 18 2001 SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE FAR SOUTHEASTERN PORTION OF THE AREA FROM MADILL TO COALGATE AND ATOKA. THE ISOLATED STORM THAT PERSISTED THROUGH SOUTHWEST KANSAS AND THE EASTERN OKLAHOMA PANHANDLE FINALLY DISSIPATED AS IT ENTERED ELLIS COUNTY. MEANWHILE THE WIDESPREAD CLOUDINESS ACROSS CENTRAL AND EASTERN KANSAS IS SLOWLY CREEPING INTO NORTH CENTRAL OKLAHOMA AND WILL BE MOVING INTO KPNC SHORTLY. ELSEWHERE SKIES ARE MOSTLY CLEAR. HAVE ALREADY UPDATED ZONES TO REMOVE RAIN CHANCES FOR MOST AREAS EXCEPT THE SOUTH. WILL BE UPDATING AGAIN LATER TO REMOVE TEMPORAL WORDING AND EVENTUALLY GET RID OF THE REMAINING PRECIPITATION. OTHERWISE THE PACKAGE LOOKS OK. WITH WET GROUND FROM THIS MORNING/S RAINFALL... THE MOSTLY CLEAR SKIES AND THE LIGHT WINDS... FOG MAY BE AN ISSUE TOWARD SUNRISE. .26. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 18, 5:38 PM CDT, 5 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT TUE SEP 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 PM 23 NNW MOORELAND OK 65 MPH WIND GUST
09/17/01 WOODWARD REPORTED BY SPOTTER.
TJ/FMSpecial weather statement, Sep 18, 6:34 PM CDT, 4 hours 52 minutes before
OKZ039>043-045>048-050>052-TXZ086-088>090-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARTER... GARVIN...JEFFERSON...LOVE...MURRAY...PONTOTOC AND STEPHENS COUNTIES IN OKLAHOMA. THE SEVERE THUNDERSTORM WATCH HAS ALSO BEEN CANCELLED FOR ARCHER...BAYLOR...CLAY AND WICHITA COUNTIES OF NORTH TEXAS. THE SEVERE WEATHER THREAT HAS MOVED TO THE SOUTHEAST OF THESE AREAS. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. ...SPEG.
Local storm report, Sep 18, 6:58 PM CDT, 4 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE SEP 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM RINGWOOD OK WIND DAMAGE
09/18/01 MAJOR DAMAGE TO PRESS BOX
AND LIGHT POLE DOWNED AT
RINGWOOD HIGH SCHOOL
FOOTBALL STADIUM. TREES
DOWNED EAST OF FOOTBALL
STADIUM AND ALONG HIGHWAY
60... 4 MILES WEST OF
RINGWOOD. PRELIMINARY
INFORMATION FROM ENID
NEWSPAPER AND MAJOR COUNTY
SHERIFFS OFFICE. TIME
ESTIMATED.
...SPEG.Special weather statement, Sep 18, 7:37 PM CDT, 3 hours 49 minutes before
OKZ043-047-048-051-052-190055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. THE PRIMARY THREAT FOR SEVERE WEATHER HAS MOVED TO THE SOUTHEAST OF THESE COUNTIES. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.